# SDR 2004FA0000277

- Difficulty date: February 24, 2004
- Submitted: March 10, 2004
- Operation: General aviation
- Aircraft: N1063X
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570198
- Engine: Cont LTSIO360EB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Leaking
- Location: Engine
- Part time: 1,058 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

VALVE COVER GASKETS ON RT ENGINE WERE SEEPING.  PROCEEDED TO CHANGE GASKETS ON NR 1 CYLINDER AND DISCOVERED THE LOCKING SAFETY FOR THE NUTS ON THE VALVE ROCKER ARM WERE NOT BENT TO SECURE THE NUT FROM BACKING OFF.  INSPECTED ALL 6 CYLINDERS AND FOUND ALL SIX TO BE IN THE SAME CONDITION.  CHECKED TORQUE ON THE NUTS AND BENT LOCK TANGS.  NO FURTHER ACTION WAS REQUIRED.  AFTER REVIEW OF ENGINE LOG BOOK, THIS ENGINE WAS DISASSEMBLED IN APRIL OF 2003 FOR A PROP STRIKE.  SUSPECT THIS TO BE AN ISOLATED INCIDENT.
